Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2019, 8:03 PM CST for Coffee County, Grundy County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 8:03 PM CST (02:03 UTC)
- Expired
- Mar 9, 2019, 8:45 PM CST
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:28 PM CST | TSTM WND DMG | 5 Wnw Coalmont, TN | TREES DOWN ON HWY 108 IN PELHAM. |
| Mar 9, 8:30 PM CST | TSTM WND DMG | 3 Se Altamont, TN | TREES AND POWER LINES DOWN ON ESTHER DRIVE OFF COLONY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 862 m²/s²
- 0-3 km storm-relative helicity
- 967 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.2
The text
As transmitted.
952
WUUS54 KOHX 100203
SVROHX
TNC031-061-100245-
/O.NEW.KOHX.SV.W.0005.190310T0203Z-190310T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
803 PM CST Sat Mar 9 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 845 PM CST.
* At 803 PM CST, a severe thunderstorm was located near Arnold Air
Force Base, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Manchester, Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba
Springs, Hillsboro and Pelham.
This includes Interstate 24 between mile markers 113 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3532 8598 3531 8600 3534 8603 3536 8615
3535 8616 3535 8618 3543 8621 3553 8587
3551 8582 3552 8580 3553 8575 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3541 8549 3536 8551 3535 8553 3529 8593
TIME...MOT...LOC 0203Z 255DEG 41KT 3538 8608
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
842
WWUS54 KOHX 100214
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
814 PM CST Sat Mar 9 2019
TNC031-061-100245-
/O.CON.KOHX.SV.W.0005.000000T0000Z-190310T0245Z/
Coffee TN-Grundy TN-
814 PM CST Sat Mar 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR SOUTHEASTERN COFFEE AND GRUNDY COUNTIES...
At 814 PM CST, a severe thunderstorm was located 9 miles southeast of
Manchester, or near Hillsboro, moving east at 45 mph.
HAZARD...60 mph wind gusts and up to penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba Springs and
Hillsboro.
This includes Interstate 24 between mile markers 116 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3534 8603 3548 8604 3553 8587 3551 8582
3552 8580 3553 8575 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3541 8549
3536 8551 3535 8553
TIME...MOT...LOC 0214Z 255DEG 41KT 3541 8592
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Shamburger128
WWUS54 KOHX 100224
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
824 PM CST Sat Mar 9 2019
TNC031-100233-
/O.CAN.KOHX.SV.W.0005.000000T0000Z-190310T0245Z/
Coffee TN-
824 PM CST Sat Mar 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3539 8588 3549 8588 3551 8582 3553 8575
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551
TIME...MOT...LOC 0223Z 255DEG 41KT 3544 8579
$$
TNC061-100245-
/O.CON.KOHX.SV.W.0005.000000T0000Z-190310T0245Z/
Grundy TN-
824 PM CST Sat Mar 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHERN GRUNDY COUNTY...
At 823 PM CST, a severe thunderstorm was located 9 miles northwest of
Gruetli-Laager, or near Altamont, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Altamont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 8588 3549 8588 3551 8582 3553 8575
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551
TIME...MOT...LOC 0223Z 255DEG 41KT 3544 8579
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:42 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 9, 5:42 PM CST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 542 PM CST Sat Mar 9 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... We had only a few showers and an isolated storm in Middle TN this morning but the atmosphere more than made up for that lack of action this afternoon. Convection developed rapidly across the west half of the region around 18Z... with numerous storms and areas of showers in the midstate at mid afternoon. This early and widespread development interrupted/lowered the gradient winds and also sharply decreased the chances for an organized line of strong storms that was originally planned for around 00Z. Showers will finish spreading onto the Plateau shortly. Thereafter, expect the convection to diminish this evening over the west as the weak front moves into the region...but linger until 04-06Z in the east. Expect a needed spell of drier weather from later tonight through the first part of next week. H5 pattern will feature westerly winds at first...then become somewhat northwesterly by Tuesday as a trof passes well to our north. Wednesday will be very warm and quite windy as an upper level storm system moves out of the southwest U.S. and toward the central U.S. Ramped up the rain chances Wednesday night through at least Thursday. It is days away, but there appears to be some threat of strong storms Wednesday night and/or Thursday due to decent instability and low level wind shear. Precip will linger a bit longer in the east on Friday, otherwise expect drier but much cooler air Friday and Saturday as temperatures drop to a little below seasonal norms by next weekend. && .AVIATION... 00Z TAF DISCUSSION. Rain and storms will move out of the terminals shortly at CKV, BNA, and MQY and later this evening at CSV. Visible satellite shows mainly clear skies just behind the end of the rain which means VFR conditions will return quickly this evening. Southerly winds will shift to the west behind a cold front that will move through this evening and veer to the WNW by 18z. Expect the gusty winds to relax a bit behind the front but remain between 5-10 kts through the end of the taf period. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......49 AVIATION........Reagan
Hazardous weather outlook, Mar 9, 5:03 AM CST, 15 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CST Sat Mar 9 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-101115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk of severe storms west of I-65. Most of the remainder of Middle Tennessee is under a slight risk, including the Nashville metro area. The peak time for severe storms will be during the afternoon through early evening. The primary threat is damaging straight-line winds. Isolated tornadoes are also possible. Brief flash flooding may occur with the strongest storms. Total rainfall today and tonight will average between 1 and 1.5 inches. This will likely cause some rises along rivers which are already running high. .DAYS TWO THROUGH SEVEN...Sunday through Friday The next major cold front will sweep across Middle Tennessee Wednesday night and Thursday. More heavy rain is expected with this system, and rivers may be affected adversely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Mar 9, 6:49 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG 5 SE LORETTO 35.04N 87.37W
03/09/2019 LAWRENCE TN EMERGENCY MNGR
TREES DOWN ALONG TN-98, 5 MI N OF THE STATE LINE.
ADDITIONAL TREES DOWN EAST OF TN-227 NEAR LIBERTY GROVE.
&&
EVENT NUMBER OHX1900205
SCHAPERLocal storm report, Mar 9, 7:10 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG ETHRIDGE 35.32N 87.31W
03/09/2019 LAWRENCE TN EMERGENCY MNGR
POWER LINE DOWN ACROSS GWINN ROAD. OUTBUILDING AND BARN
SUSTAINED DAMAGE ALONG ETHRIDGE RED HILL ROAD.
&&
EVENT NUMBER OHX1900206
SCHAPERSpecial weather statement, Mar 9, 7:37 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
737 PM CST Sat Mar 9 2019
TNZ075-077-100200-
Coffee TN-Bedford TN-
737 PM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND SOUTHEASTERN
BEDFORD COUNTIES UNTIL 800 PM CST...
At 737 PM CST, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Manchester, Tullahoma, Normandy, Raus, Hillsboro and Arnold AFB.
This includes Interstate 24 between mile markers 105 and 122.
A Tornado Watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3533 8646 3536 8649 3535 8653 3538 8654
3560 8602 3538 8589 3534 8603 3536 8616
3534 8620 3535 8623 3534 8626 3536 8625
3537 8628 3538 8625 3539 8628 3541 8625
3541 8628 3536 8633 3535 8641 3532 8642
TIME...MOT...LOC 0137Z 248DEG 44KT 3533 8641
ShamburgerLocal storm report, Mar 9, 7:41 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG AUBURNTOWN 35.95N 86.10W
03/09/2019 CANNON TN AMATEUR RADIO
TREE DOWN IN ROAD ON HWY 145.
&&
EVENT NUMBER OHX1900207
SCHAPERLocal storm report, Mar 9, 7:54 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 3 SSE LASCASSAS 35.90N 86.27W
03/09/2019 RUTHERFORD TN AMATEUR RADIO
LARGE TREE DOWN ON BROWNS MILL ROAD NEAR LASCASSAS.
&&
EVENT NUMBER OHX1900208
SCHAPERLocal storm report, Mar 9, 7:57 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CST SAT MAR 09 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 S MURFREESBORO 35.79N 86.40W
03/09/2019 RUTHERFORD TN 911 CALL CENTER
POWER LINES DOWN ON SHELBYVILLE HWY. LOCATION ESTIMATED
FROM DISPATCH AND TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER OHX1900209
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:07 PM CST | Special Weather Statement | OHX | Maury | 38 min |
| Mar 9, 6:12 PM CST | Special Weather Statement | OHX | Davidson, Macon, Rutherford, Sumner, Trousdale, Williamson and 1 more | 63 min |
| Mar 9, 6:29 PM CST | Special Weather Statement | OHX | Bedford, Giles, Marshall | 46 min |
| Mar 9, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Rutherford, Williamson, Wilson | 37 min |
| Mar 9, 6:58 PM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Mar 9, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 26 min |
| Mar 9, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Smith, White and 1 more | 23 min |
| Mar 9, 7:37 PM CST | Special Weather Statement | OHX | Coffee | 23 min |
| Mar 9, 8:32 PM CST | River Flood Warning | OHX | Davidson | 3 hr |
| Mar 9, 8:33 PM CST | Special Weather Statement | OHX | Cumberland, Van Buren | 57 min |
| Mar 9, 9:12 PM CST | Flash Flood Warning | OHX | Coffee, Grundy, Warren | 3 hr |
| Mar 9, 10:04 PM CST | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Mar 9, 10:14 PM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 10, 5:02 AM CDT | River Flood Advisory | OHX | Giles | 17 hr |
| Mar 10, 5:07 AM CDT | River Flood Advisory | OHX | Hickman | 59 hr |
| Mar 10, 6:47 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Mar 10, 6:52 AM CDT | River Flood Advisory | OHX | Perry | 37 hr |
| Mar 10, 6:54 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 10 hr |
| Mar 10, 6:56 AM CDT | River Flood Advisory | OHX | Giles | 39 hr |
| Mar 10, 5:06 PM CDT | River Flood Advisory | OHX | Smith | 19 hr |
| Mar 10, 6:28 PM CDT | River Flood Warning | OHX | Davidson | 4 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.